MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the picc rn at the hospital was unable to flush this picc line or thread the guidewire.We took an x-ray and there seemed to be an obstruction.Another picc kit was used.No harm occurred.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of an occlusion in the catheter is confirmed and was determined to be related to the manufacture of the catheter.One 5 fr t/l powerpicc catheter was returned for evaluation.Two photographs were returned for evaluation.An initial visual observation of the first returned photograph showed an x-ray image of only the catheter.It was observed in the x-ray image that a section of the catheter shaft in the tapered region had a solid gray coloring unlike the rest of the catheter shaft in the x-ray image.A tactile evaluation of the returned catheter revealed a hard section of catheter from between the 0 cm and 1 cm depth marking to between the 2 cm and 3 cm depth marking.A functional test of attempting to infuse water into each of the three lumens using a 12 ml syringe revealed the gray and white lumens to be patent to infusion with some observable resistance.It was observed that the red lumen was completely occluded and unable to infuse.The catheter was cut to identify the occlusion in the catheter.A microscopic observation of the inside catheter segment with the occlusion revealed a piece of metal inside the catheter shaft.The metal was removed from the catheter shaft.The metal appeared to be a detached molding pin/rod.One end of the metal section was observed to be rounded.One longitudinal side of the metal pin was observed to be rounded while the other longitudinal side was observed to be flat.The occlusion was removed from the catheter shaft to reveal a piece of molding equipment inside the device.This failure was determined to be caused during the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA THICK TAPER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21363648
Report Number3006260740-2025-00583
Device Sequence Number15594377
Product Code LJS
UDI-Device Identifier00801741219849
UDI-Public(01)00801741219849(11)240904(17)251130(10)REJT1284
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue NumberCK001006
Device Lot NumberREJT1284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown